MAUDE Adverse Event Report: GN HEARING A/S UNBRANDED; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.

GN HEARING A/S UNBRANDED; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Model Number 21654700
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 05/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a right side hearing aid might have caused an ear infection.It was alleged that the hearing aid touched the tympanic membrane.No further follow up is expected.
 
Additional Manufacturer Narrative
Investigation results: clinical investigation concluded: clinical evaluation of the event: it was reported that the right earmold was remade and seems to have caused an ear infection because it touched the tympanic membrane.Symptoms include redness and infection and the reaction is present on both ears, developed over weeks and is related to the physical fit of the hearing aids.There is no history of allergies, hypersensitivity or fungal infections.The user sought medical attention and was prescribed antibiotics.The hearing care professional recommended that the earmold was remade and the user has no issues now.As hearing aids and ear molds will need to have skin contact, the risk of skin irritation or pressure pain because of poor physical fit is present.If a good fit with proper retention and wearing comfort cannot be obtained for a specific hearing aid user, then a different hearing aid style or remake should be considered.Clinical conclusion on the case is that the reaction is most likely related to the use of the hearing aids which is common.Clinical evaluation according to clin eval plan&rpt,ha&tsg: as hearing aids will need to have skin contact, the risk of ear infection is present.Primary infections from hearing aids are not possible as hearing aids are made of non-biological material.However, the risk of infection in ears can increase with the use of hearing aids.Human skin is regularly contaminated, and daily handling of hearing aids increases the risk of transferring bacteria to the ears (#0362010, gad expert rev derm).In rare cases a fungal infection in the ear canal can develop.These infections have good circumstances in dark and humid environments and is typically seen in more occluded fittings (custom ear moulds/shells) where adequate air ventilation in the ear canal is prevented.Fungal infections can be treated with medical prescriptions and proper ventilation in the ear moulds/shells.If the fungal infection is recurrent, removing the hearing aid whenever it is not being actively used and cleaning the hearing aid can help prevent it.The user guide includes a caution that hearing aids should be cleaned daily to avoid skin irritation or infection from ear wax or other residue on the hearing aids.Clinical evaluation according to clin eval plan&rpt,ha&tsg and clin eval plan&rpt, other acc: poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through modification of the hearing aid casing or a remake of the hearing aid.The user guide instructs the hearing aid to contact the hearing care professional (hcp) if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment concluded: risks related to infection are known, considered in risk analysis, mitigated and communicated to the user.This is a known risk associated with the use of such devices.It is deemed to be of an acceptable nature.Device history record review concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.This is a combined (initial and final) report.

Brand Name
UNBRANDED
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key25532153
Report Number3005650109-2026-00016
Device Sequence Number9670419
Product Code OSM
UDI-Device Identifier05708296210367
UDI-Public05708296210367
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21654700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale